Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

A bijective proof of the hook-length formula for standard immaculate tableaux


Authors: Alice L. L. Gao and Arthur L. B. Yang
Journal: Proc. Amer. Math. Soc. 144 (2016), 989-998
MSC (2010): Primary 05E05
DOI: https://doi.org/10.1090/proc/12899
Published electronically: September 24, 2015
MathSciNet review: 3447653
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we present a direct bijective proof of the hook-length formula for standard immaculate tableaux, which arose in the study of non-commutative symmetric functions. Our proof is along the spirit of Novelli, Pak and Stoyanovskiĭ's combinatorial proof of the hook-length formula for standard Young tableaux.


References [Enhancements On Off] (What's this?)

  • [1] Chris Berg, Nantel Bergeron, Franco Saliola, Luis Serrano, and Mike Zabrocki, A lift of the Schur and Hall-Littlewood bases to non-commutative symmetric functions, Canad. J. Math. 66 (2014), no. 3, 525-565. MR 3194160, https://doi.org/10.4153/CJM-2013-013-0
  • [2] J. S. Frame, G. de B. Robinson, and R. M. Thrall, The hook graphs of the symmetric groups, Canadian J. Math. 6 (1954), 316-324. MR 0062127 (15,931g)
  • [3] D. S. Franzblau and Doron Zeilberger, A bijective proof of the hook-length formula, J. Algorithms 3 (1982), no. 4, 317-343. MR 681218 (84b:05016), https://doi.org/10.1016/0196-6774(82)90029-3
  • [4] Curtis Greene, Albert Nijenhuis, and Herbert S. Wilf, A probabilistic proof of a formula for the number of Young tableaux of a given shape, Adv. in Math. 31 (1979), no. 1, 104-109. MR 521470 (80b:05016), https://doi.org/10.1016/0001-8708(79)90023-9
  • [5] A. P. Hillman and R. M. Grassl, Reverse plane partitions and tableau hook numbers, J. Combinatorial Theory Ser. A 21 (1976), no. 2, 216-221. MR 0414387 (54 #2490)
  • [6] Jean-Christophe Novelli, Igor Pak, and Alexander V. Stoyanovskiĭ, A direct bijective proof of the hook-length formula, Discrete Math. Theor. Comput. Sci. 1 (1997), no. 1, 53-67. MR 1605030 (99h:05123)
  • [7] I. M. Pak and A. V. Stoyanovskiĭ, Bijective proof of the hook formula and its analogues, Funktsional. Anal. i Prilozhen. 26 (1992), no. 3, 80-82 (Russian); English transl., Funct. Anal. Appl. 26 (1992), no. 3, 216-218. MR 1189029 (93h:20014), https://doi.org/10.1007/BF01075638

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 05E05

Retrieve articles in all journals with MSC (2010): 05E05


Additional Information

Alice L. L. Gao
Affiliation: Center for Combinatorics, LPMC-TJKLC, Nankai University, Tianjin 300071, People’s Republic of China
Email: gaolulublue@mail.nankai.edu.cn

Arthur L. B. Yang
Affiliation: Center for Combinatorics, LPMC-TJKLC, Nankai University, Tianjin 300071, People’s Republic of China
Email: yang@nankai.edu.cn

DOI: https://doi.org/10.1090/proc/12899
Keywords: Composition, hook, hook{-}length formula, immaculate tableau, standard immaculate tableau
Received by editor(s): March 14, 2015
Published electronically: September 24, 2015
Communicated by: Patricia Hersh
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society